That’s pretty much it. Not feeling well along with a headache. I took some Advil, and twenty minutes later was vomiting (not from the Advil, of course). In the course of vomiting, I saw the Advil mixed in there, so they hadn’t fully disintegrated (although they were now white pills instead of the brick-red Advil originates as).
Would I be safe taking more Advil, or has the medicine been absorbed enough that I should still wait the four or six hours recommended?
If they are the normal 200 mg pills and you took 2 you would be safe in taking at least one more. My doctor told me to take 3 at a time (600 mg) for back pain so you can at least have another assuming you are an adult. I imagine if you saw the pills in your vomit then they were not absorbed yet and you could take 2 more with little likelyhood of danger. I am not a doctor and this is not medical advice though.
1 - the advil did not cause the vomiting
2 - you saw the undissolved pills in the vomitus
3- Hi, Opal!
4 - advil is a pill that must dissolve to take effect
5 - you are an adult - drug-wise (over 100lbs)
Therefore, you dont have any advil in your system yet and are free to re-dose. OTC dosing for advil is 1-2 tabs up to 4 times daily. Thing 1 is correct that 3 tabs (600mg) is a safe dose - as a prescription. Max dose for advil/ibuprofen is 800mg 4 times a day.
Ibuprofen is one of the better otc headache meds. hth.
Ole Miss '95
Play Dixie! Play Dixie!
Two things are possible: 1) you had a migraine and the nausea/vomiting was part of your headache symptoms…i.e. the Advil had nothing to do with it…except that it didn’t abort your headache; or, 2) you have an ulcer or gastritis, that was exacerbated by the Advil. In either case, I’d recommend trying something else to treat your headache.